Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS Boston/Norton, MA

September 11, 2013Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 11, 2013, 7:54 PM EDT for Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2013, 7:54 PM EDT (23:54 UTC)
Expired
Sep 11, 2013, 9:00 PM EDT
In force
66 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 125 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 8:13 PM EDTTSTM WND DMGHawley, MALARGE LIMB DOWN ON WEST ST OFF THE SIDE OF THE ROAD.
Sep 11, 8:49 PM EDTTSTM WND DMGBernardston, MATREE DOWN ON BRATTLEBORO ROAD.
Sep 11, 9:00 PM EDTTSTM WND DMGKeene, NHTREE AND WIRES DOWN ON PINE AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 11, 2:33 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS51 KBOX 112354
SVRBOX
MAC011-015-NHC005-120100-
/O.NEW.KBOX.SV.W.0080.130911T2354Z-130912T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 900 PM EDT

* AT 753 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BENNINGTON VERMONT TO PITTSFIELD MASSACHUSETTS...
  AND WERE MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  KEENE...GREENFIELD...ORANGE...DEERFIELD...MONROE...MONTAGUE...
  SWANZEY...WINCHESTER...HINSDALE...WALPOLE...SUNDERLAND...
  CHESTERFIELD...NORTHFIELD...MARLBOROUGH...TROY...BERNARDSTON...
  ALSTEAD...BUCKLAND...CONWAY AND SHELBURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW 
VISIBILITY AND AVOID FLOODED ROADS. FREQUENT LIGHTNING CAN ALSO BE 
EXPECTED. STAY INDOORS.

&&

LAT...LON 4313 7218 4313 7203 4250 7238 4242 7300
      4263 7295 4267 7300 4270 7295 4270 7302
      4274 7302 4273 7246 4277 7252 4288 7256
      4295 7254 4300 7245 4310 7244 4318 7216
TIME...MOT...LOC 2353Z 241DEG 45KT 4287 7295 4248 7315 
$$

JWD
3 follow-up statements
115 
WWUS51 KBOX 120017
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
817 PM EDT WED SEP 11 2013

MAC011-015-NHC005-120100-
/O.CON.KBOX.SV.W.0080.000000T0000Z-130912T0100Z/
HAMPSHIRE MA-FRANKLIN MA-CHESHIRE NH-
817 PM EDT WED SEP 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN HAMPSHIRE...FRANKLIN AND CHESHIRE COUNTIES...

AT 816 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH...AND POSSIBLY QUARTER SIZED HAIL.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILMINGTON 
VERMONT TO PLAINFIELD MASSACHUSETTS...AND WERE MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...ORANGE...DEERFIELD...MONROE...MONTAGUE...
SWANZEY...WINCHESTER...HINSDALE...WALPOLE...SUNDERLAND...
CHESTERFIELD...NORTHFIELD...MARLBOROUGH...TROY...BERNARDSTON...
ALSTEAD...BUCKLAND...CONWAY AND SHELBURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS. FREQUENT LIGHTNING WILL ALSO OCCUR. STAY INDOORS.

&&

LAT...LON 4313 7218 4313 7203 4250 7238 4242 7300
      4263 7295 4267 7300 4270 7295 4270 7302
      4274 7302 4273 7246 4277 7252 4288 7256
      4295 7254 4300 7245 4310 7244 4318 7216
TIME...MOT...LOC 0016Z 256DEG 34KT 4292 7274 4253 7294 

$$

JWD
902 
WWUS51 KBOX 120034
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
834 PM EDT WED SEP 11 2013

MAC011-015-NHC005-120100-
/O.CON.KBOX.SV.W.0080.000000T0000Z-130912T0100Z/
HAMPSHIRE MA-FRANKLIN MA-CHESHIRE NH-
834 PM EDT WED SEP 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN HAMPSHIRE...FRANKLIN AND CHESHIRE COUNTIES...

AT 833 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH...AND POSSIBLY QUARTER SIZED HAIL.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
WESTMORELAND TO NEAR SHELBURNE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...SWANZEY...
WINCHESTER...HINSDALE...WALPOLE...SUNDERLAND...CHESTERFIELD...
NORTHFIELD...MARLBOROUGH...TROY...BERNARDSTON...ALSTEAD...BUCKLAND...
CONWAY...SHELBURNE AND WESTMORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS. 

THESE STORMS WERE ALSO PRODUCING FREQUENT LIGHTNING. STAY INDOORS.

&&

LAT...LON 4318 7216 4313 7218 4313 7204 4272 7226
      4272 7228 4269 7228 4250 7238 4242 7300
      4273 7289 4273 7246 4277 7249 4277 7252
      4278 7251 4288 7256 4292 7252 4295 7254
      4297 7247 4300 7245 4310 7244
TIME...MOT...LOC 0033Z 241DEG 45KT 4301 7253 4262 7273 

$$

JWD
654 
WWUS51 KBOX 120049
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
849 PM EDT WED SEP 11 2013

MAC011-015-NHC005-120100-
/O.CON.KBOX.SV.W.0080.000000T0000Z-130912T0100Z/
HAMPSHIRE MA-FRANKLIN MA-CHESHIRE NH-
849 PM EDT WED SEP 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WESTERN HAMPSHIRE...FRANKLIN AND CHESHIRE COUNTIES...

AT 848 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALSTEAD TO
NEAR BERNARDSTON...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...DEERFIELD...MONTAGUE...SWANZEY...WINCHESTER...
HINSDALE...WALPOLE...SUNDERLAND...CHESTERFIELD...NORTHFIELD...
MARLBOROUGH...TROY...BERNARDSTON...ALSTEAD...BUCKLAND...CONWAY...
SHELBURNE...WESTMORELAND AND ERVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4313 7204 4272 7226 4272 7228 4269 7228
      4248 7256 4243 7295 4262 7270 4273 7246
      4277 7246 4280 7248 4288 7248 4292 7246
      4298 7239 4309 7233 4313 7218
TIME...MOT...LOC 0048Z 241DEG 45KT 4310 7231 4271 7252 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 7:01 PM EDT, 53 minutes earlier.

Area forecast discussion, Sep 11, 7:01 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT WED SEP 11 2013

.SYNOPSIS...
A VERY WARM AND HUMID AIRMASS WILL REMAIN OVER THE REGION THROUGH
THURSDAY. A FEW THUNDERSTORMS WITH STRONG WINDS AND HAIL MAY AFFECT
THE FAR INTERIOR THIS EVENING WITH MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS CONTAINING HEAVY RAIN LATE THURSDAY INTO THURSDAY
NIGHT...AS A COLD FRONT ENTERS THE REGION. THE FRONT MOVES
OFFSHORE FRIDAY FOLLOWED BY HIGH PRESSURE THIS WEEKEND WITH DRY
AND MUCH COOLER WEATHER. A WEAK BUT DRY COLD FRONT WILL MOVE
THROUGH ON MONDAY FOLLOWED BY YET ANOTHER AREA OF HIGH PRESSURE
THEREAFTER.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

*** A FEW STRONG STORMS REMAIN POSSIBLE FAR INTERIOR ***

7 PM UPDATE...

POTENTIAL CONVECTION...

TSTMS REMAIN JUST WEST OF NEW ENGLAND ACROSS EASTERN NY.
ATMOSPHERE IS PRIMED FOR CONVECTION OVER WESTERN MA WITH DEEP
LAYER MOISTURE AS K INDICES HAVE INCREASED TO 40...MLCAPES UP TO
4500J/KG AND MID LEVEL LAPSE RATES OF 7C/KM. DEEP LAYER SHEAR IS
LACKING AT LESS THAN 30 KT HOWEVER STILL THINK INCREASING HEIGHT
FALLS FROM APPROACHING SHORT WAVE WILL PROVIDE THE NECESSARY
FORCING FOR ASCENT FOR CONVECTION TO ADVANCE NORTHEAST INTO
WESTERN MA AND SOUTHWEST NH. IN ADDITION COLD POOL EMANATING FROM
THE CONVECTION MAY BE SUFFICIENT FOR CONVECTION TO SUSTAIN ITSELF
INTO WESTERN NEW ENGLAND. SEVERAL CONSECUTIVE RUNS OF THE HRRR
CONTINUE TO SIMULATE CONVECTION INTO WESTERN MA AND SOUTHWEST NH
FROM 00Z TO ABOUT 04Z THEN WEAKENING.

IF CONVECTION DOES FIRE STRONG WINDS/LARGE HAIL AND HEAVY RAIN
REMAIN THE MAIN THREATS...ESPECIALLY WIND DAMAGE GIVEN THE HIGH
CAPE ENVIRONMENT. FARTHER EAST DRY WEATHER WILL PREVAIL.

TEMPERATURES...

VERY WARM AND MUGGY NIGHT AHEAD AS DEW PTS IN THE LOW TO MID 70S
WILL PRECLUDE MUCH BLYR COOLING. THIS LOW LEVEL MOISTURE WILL
RESULT IN PATCHY FOG LATE TONIGHT INTO EARLY THU MORNING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

*** LOW RISK OF FLOODING AND A FEW STRONG STORMS ***

THURSDAY...

MID LEVEL TROUGH OVER THE GREAT LAKES BEGINS TO SHARPEN/AMPLIFY.
THIS SLOWS THE EASTWARD PROGRESSION OF THE COLD FRONT A BIT...SO
IT LOOKS LIKE PRECIP WILL BE SLOWER TO ENTER THE REGION FROM WEST
TO EAST. IN FACT THERE MAY BE SUFFICIENT MID LEVEL DRY AIR TO
PRECLUDE MUCH IF ANY SHOWER/TSTM ACTIVITY TOMORROW ESPECIALLY
ACROSS RI AND EASTERN MA. THIS WILL ALSO YIELD AT LEAST PARTIAL SUNSHINE
AND WARM TEMPS...ALTHOUGH NOT AS HOT AS TODAY. HIGHS TOMORROW WILL
CLIMB INTO THE 80S BUT DEW PTS IN THE 70S WILL YIELD VERY
UNCOMFORTABLE CONDITIONS.

AS THE DEEP MOISTURE ARRIVES LATER IN THE DAY ALONG WITH STRONGER
JET DYNAMICS EXPECTING SHOWERS AND TSTMS TO BECOME MORE WIDESPREAD
ACROSS WESTERN NEW ENGLAND AFTER 4PM/5PM AND MAY HOLD OFF UNTIL
AFTER DARK ACROSS EASTERN MA AND RI. ANY STORMS THAT FORM ACROSS
WESTERN CT/MA AND SOUTHWEST NH LATE THU MAY BE STRONG GIVEN CAPES
OF 1500-2500 ALONG WITH MARGINAL DEEP LAYER SHEAR OF 20-30 KT.
HEAVY RAIN ALSO A CONCERN WITH THE HIGH THETA-E AIRMASS.

THURSDAY NIGHT...

STRONG JET DYNAMICS ARRIVE WITH SIGNS OF A DUAL JET COUPLET WITH
SOUTHERN NEW ENGLAND UNDER THE RRQ OF NORTHERN STREAM JET AND LFQ
OF OFFSHORE SOUTHERN STREAM JET /POSSIBLY ASSOCIATED WITH TS
GABRIELLE/. THIS STRONG LIFT COUPLED WITH WEAK INSTABILITY AND
INCREASING WIND FIELDS WILL YIELD A LOW RISK OF A FEW STORMS
CONTAINING STRONG/GUSTY WINDS. IN ADDITION...THIS INSTABILITY AND
STRONG FORCING WITH PWATS +1 TO +2 STD ABOVE CLIMO WILL YIELD A
RISK FOR FLASH FLOODING. LATER SHIFTS WILL HAVE TO EVALUATE THE
POTENTIAL FOR A FLASH FLOOD WATCH FROM LATE THU AND THU NIGHT.
MOST OF THE ACTIVITY SHOULD BE FOCUSED 00Z-06Z WESTERN NEW ENGLAND
AND THEN 06Z-12Z EASTERN MA AND RI.

ANOTHER WARM AND MUGGY NIGHT AS COLD FRONT DOESN/T MOVE OFFSHORE
UNTIL EARLY FRI.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HEADLINES...

* WET WEATHER LINGERS FRIDAY MORNING...POTENTIAL FLOOD THREAT
* HIGH PRESSURE USHERS COOL AND DRY AIR FOR THE WEEKEND
* DRY COLD FRONTAL PASSAGE MONDAY...SLIGHT CHANCE OF SHOWERS
* RENEWED HIGH PRESSURE WITH EVEN COOLER AND DRIER AIR FOR THE WEEK

*/OVERVIEW AND MODEL CONSENSUS...

WHILE THE 11.0Z OPERATIONAL ECMWF DIVERGES FROM ITS ENSEMBLE
COUNTERPART BY MIDWEEK...IT IS NOTABLY SUCCINCT WITH THE 11.12Z
OPERATIONAL GFS. WILL CONSIDER A BLEND OF THE TWO AS THERE IS BROAD
AGREEMENT ON THE TRENDS OF COOLER AND DRIER CONDITIONS PREVAILING
UNDER THE INFLUENCE OF HIGH PRESSURE.

*/DAY-TO-DAY DETAILS...

*/FRIDAY...

CONSIDERING THE REMNANTS OF GABRIELLE INTERACTING WITH THE MID- TO
UPPER-LEVEL TROUGH...POPS ARE LIKELY AS LARGE-SCALE FORCING PREVAILS
ACROSS EASTERN AND SOUTHEASTERN PORTIONS OF NEW ENGLAND. CONSIDERING
THE COLLOCATION OF DECENT WARM-MOIST AIR AHEAD OF THE SURFACE COLD
FRONT LENDING TO SOME WEAK ELEVATED INSTABILITY...THUNDER WILL BE
INCLUDED IN THE FORECAST. THERE REMAINS A VIABLE FLOODING THREAT
ESPECIALLY FOR URBAN CORRIDORS AND DURING THE MORNING COMMUTE FOR
THOSE AREAS PREVIOUSLY MENTIONED...WILL INCLUDE WORDING OF HEAVY
RAIN AS PWATS UP TO 2 INCHES ARE ANTICIPATED. SHOULD SEE MOST OF THE
ACTIVITY SHIFT OFFSHORE BY AS LATE AS MIDDAY...WITH WINDS BACKING
WEST-NORTHWESTERLY USHERING COOLER AND DRIER AIR ACROSS THE REGION.

*/FRIDAY NIGHT INTO SUNDAY NIGHT...

COOL AND DRY FORECAST. HIGH PRESSURE BUILDS SOUTHEAST OUT OF CANADA
TOWARDS THE MID-ATLANTIC. WEST-NORTHWESTERLY WINDS INITIALLY WEAKEN
SUNDAY MORNING AS THE HIGH PUSHES OUT TO SEA ALLOWING RETURN
SOUTHERLY WINDS. SATURDAY WILL SEE A MIX OF CLOUDS WITH SOME BREEZY
CONDITIONS. SATURDAY NIGHT INTO SUNDAY THE COOLEST OF CONDITIONS ARE
EXPECTED WITH A H85 AIRMASS AROUND +6C. WILL LEAN A FEW DEGREES
LOWER THAN MOS GUIDANCE. FORECAST HIGHS AROUND THE MID-60S WITH LOWS
DOWN AROUND THE MID-40S. THIS GREATLY CONTRASTS MID-SEPTEMBER NORMAL
HIGHS OF AROUND THE MID-70S...WITH AROUND THE MID-50S FOR NIGHTTIME
LOWS ACROSS SOUTHERN NEW ENGLAND.

*/MONDAY INTO MONDAY NIGHT...

OPERATIONAL ECMWF/GFS EXHIBIT A CONSISTENT SIGNAL OF A REINFORCING
COLD FRONT ACROSS THE REGION. THE WESTERLY LOW- TO MID-LEVEL FLOW
SIGNALS THE ADVECTION OF A MORE CONTINENTAL AIRMASS...SO THERE IS A
LOW EXPECTATION OF WIDESPREAD RAIN AHEAD OF THE COLD FRONT. WILL PUT
IN A SLIGHT CHANCE MENTION OF SHOWERS WITH NO THUNDER. BREEZY
CONDITIONS ANTICIPATED IN PROXIMITY TO THE COLD FRONT...ESPECIALLY
WITH PASSAGE AROUND MIDDAY MONDAY OUT OF THE WEST-NORTHWEST. SHOULD
CLEAR OUT FAIRLY QUICK TOWARDS THE EVENING.

*/TUESDAY INTO THE END OF THE WEEK...

CONTINUED CONSISTENT SIGNAL BETWEEN THE OPERATIONAL ECMWF/GFS OF
RENEWED HIGH PRESSURE OUT OF CANADA BRINGING WITH IT EVEN COOLER
CONDITIONS ACROSS NEW ENGLAND WELL-BELOW NORMAL. HIGH PRESSURE LOOKS
TO BE SITUATED ACROSS NEW ENGLAND LATE TUESDAY INTO WEDNESDAY
MORNING SHIFTING EAST THEREAFTER ALLOWING RETURN SOUTHERLY FLOW AND
WARMER CONDITIONS /COULD GET BREEZY AT TIMES/. A WET WEATHER SYSTEM
IS POSSIBLE INTO NEXT WEEKEND.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH FORECAST CONFIDENCE EXCEPT LOWER CONFIDENCE ON TSTMS THIS
EVENING ACROSS WESTERN NEW ENGLAND. THIS FORECAST WAS DERIVED FROM
AN EVEN BLEND OF THE NAM AND MET GUIDANCE.

7 PM UPDATE...

TONIGHT...

NOT MUCH CHANGE FROM PREVIOUS FORECAST. TSTMS SHOULD BE CONFINED
TO WESTERN MA AND SOUTHWEST NH FROM 00Z TO 04Z THEN DISSIPATE
THEREAFTER. STRONG WINDS/HAIL AND HEAVY RAINFALL ARE POSSIBLE.

ELSEWHERE VFR TO START THE NIGHT ALONG WITH DRY WEATHER...THEN
AFTER 06Z MVFR CIGS AND VSBYS ENTER THE AREA WITH A LOW PROB OF
IFR IN PATCHY FOG OVER SOUTHEAST MA AND RI. FOG/HAZE ALREADY
OVERSPREADING SOUTH COAST OF MA AND RI.

THURSDAY...

ANY EARLY MVFR/IFR WILL ERODE FAIRLY QUICKLY AND GIVE WAY TO VFR BY
MID MORNING. THEN LATE IN THE DAY MVFR CONDITIONS IN SCATTERED
SHOWERS AND TSTMS FROM WEST TO EAST.

THURSDAY NIGHT...

MVFR BECOMES WIDESPREAD WITH EMBEDDED IFR POSSIBLE AS NUMEROUS
SHOWERS AND TSTMS OVERSPREAD THE AREA FROM WEST TO EAST. HEAVY RAIN
AND STRONG WINDS ARE POSSIBLE WITHIN ANY STORM.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE ON EXACT
TIMING OF MVFR CONDITIONS AND SHOWERS/TSTMS LATE THU.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF BUT LOW CONFIDENCE ON TSTMS
IMPACT KBDL AIRSPACE THIS EVENING.

OUTLOOK...FRIDAY THROUGH SUNDAY...

FRIDAY...MODERATE CONFIDENCE.

SHRA/TSRA LINGER FOR THE EAST-SOUTHEAST NEW ENGLAND TERMINALS.
EXPECT TEMPO MVFR-IFR IMPACTS WITH +RA. COLD FRONT SWEEPS THROUGH
THE AFOREMENTIONED REGION...EXITING OFFSHORE AS LATE AS MIDDAY.
OTHERWISE WINDS SHIFTING WEST-NORTHWEST...CONDITIONS IMPROVING VFR.

SATURDAY INTO SUNDAY...HIGH CONFIDENCE.

VFR. WEST-NORTHWEST FLOW CONTINUING WITH SCATTERED CLOUD DECKS ABOVE
3 KFT. COULD BE BREEZY WITH GUSTS AROUND 15 KTS ON SATURDAY...WINDS
LIGHTER ON SUNDAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THU NIGHT/...HIGH CONFIDENCE.

TONIGHT...
TRANQUIL WEATHER WITH INCREASING SOUTH SWELLS FROM GABRIELLE.
PATCHY FOG MAY LIMIT VSBY.

THU...
MODEST SW WINDS WILL COMBINE WITH INCREASING S SWELLS FROM
GABRIELLE. PATCHY MORNING FOG.

THU NIGHT...
SHOWERS AND TSTMS BECOME WIDESPREAD FROM WEST TO EAST. MODEST SW
WINDS MAY SHIFT TO WEST TOWARD DAYBREAK AS COLD FRONT APPROACHES.
VSBY RESTRICTED IN HEAVY SHOWERS/TSTMS AND PATCHY FOG.

OUTLOOK...THURSDAY THROUGH SUNDAY...

FRIDAY...MODERATE CONFIDENCE.

SWELL FROM GABRIELLE COMBINED WITH BLUSTERY CONDITIONS IN PROXIMITY
TO A COLD FRONT SWEEPING THROUGH THE WATERS DURING THE DAY FRIDAY
WILL RESULT IN THE CONTINUATION OF SMALL CRAFT ADVISORIES. WIND AND
WAVE CONDITIONS WILL DIMINISH INTO THE EVENING PERIOD.

SATURDAY INTO SUNDAY...MODERATE CONFIDENCE.

SWELL CONTINUES AS A CONSEQUENCE OF GABRIELLE. WEST-NORTHWEST WINDS
REMAINING BLUSTERY ON SATURDAY GUSTING AROUND 15-20 KTS...LESSER ON
SUNDAY. WITH WINDS AND WAVES REMAINING AN ISSUE...COULD SEE THE
CONTINUATION OF SMALL CRAFT ADVISORIES INTO LATE SATURDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002>004.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ007-
     010>012-014.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ235-
     250-254>256.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Sep 11, 6:15 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT WED SEP 11 2013

MAZ002-003-008-009-NHZ011-012-015-122215-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
615 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE AFTER 6 PM TODAY. STRONG WINDS...LARGE
HAIL AND HEAVY DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO EARLY FRIDAY.
SOME STORMS MAY HAVE STRONG WIND GUSTS...ESPECIALLY ON THURSDAY
NIGHT. LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ004>006-013-015>024-026-RIZ001>008-122215-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
615 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO EARLY FRIDAY.
SOME STORMS MAY BE STRONG TO SEVERE WITH STRONG WIND GUSTS...
ESPECIALLY THURSDAY NIGHT. LOCALLY HEAVY RAINFALL IS ALSO A
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ007-012-014-122215-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
615 PM EDT WED SEP 11 2013

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO EARLY FRIDAY.
SOME STORMS HAVE STRONG WIND GUSTS... ESPECIALLY THURSDAY NIGHT.
LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ010-011-122215-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
615 PM EDT WED SEP 11 2013

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 6 PM TODAY WITH
STRONG WIND GUSTS...LARGE HAIL AND HEAVY RAIN THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO EARLY FRIDAY.
SOME STORMS MAY HAVE STRONG WIND GUSTS... ESPECIALLY THURSDAY
NIGHT. LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-122215-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
615 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

LOW RISK OF A FEW STRONG STORMS AFTER 6 PM TODAY ACROSS THE
NORTHERN WATERS FROM CAPE ANN NORTHWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE THURSDAY INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 11, 7:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EDT WED SEP 11 2013

MAZ002-003-008-NHZ011-120030-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-CHESHIRE-
728 PM EDT WED SEP 11 2013

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT SOUTHWEST
NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS...

AT 725 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM EASTERN NEW YORK INTO SOUTHWEST VERMONT...AND WAS MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE POSSIBLE WITH THESE
STORMS AS THEY CROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE BETWEEN 815 PM AND 930 PM.

THESE STORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

&&

LAT...LON 4240 7301 4263 7295 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4273 7246
      4277 7249 4277 7252 4288 7256 4295 7254
      4300 7245 4314 7246 4313 7237 4315 7237
      4316 7217 4262 7240 4237 7307
TIME...MOT...LOC 2325Z 242DEG 41KT 4306 7311 4230 7344

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 4:52 AM EDTSmall Craft AdvisoryBOX3 days
Sep 11, 7:28 PM EDTSpecial Weather StatementBOXFranklin62 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.